MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX? RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX? RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533560
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that a naviflex rx delivery system was used for stent placement in the common bile duct to treat a benign stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on an unknown date.During the procedure, the guide catheter broke into two pieces during release.The broke guide catheter was removed with grasping forceps.The procedure was completed using another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the advanix biliary stent with naviflex rx delivery system instructions for use (ifu), "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Blocks b1, b2, e1 (initial reporter city and zip/post code), and h1 have been corrected.Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.Imdrf impact code f2301 captures the use of additional device to remove the broken guide catheter.Block h11: a naviflex rx delivery system was received for analysis.Visual examination found the guide catheter detached.Under microscopic inspection, the guide catheter was observed to be broken.No other damage was noted to the device.Product analysis confirmed the reported event of the guide catheter break.The most likely cause of the reported event could have been the device being pulled with too much force.Furthermore, the tortuosity of the procedure placed the device in a position where it was difficult to pull the guide catheter.Taking all available information into consideration, the investigation concluded that the most probable cause assigned is an adverse event related to the procedure.A product labeling review was performed, and from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.According to the advanix biliary stent with naviflex rx delivery system instructions for use (ifu), "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." however, the barb flap cover was not used to insert the device through the biopsy cap.
 
Event or Problem Description
It was reported to boston scientific corporation that a naviflex rx delivery system was used for stent placement in the common bile duct to treat a benign stricture during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on an unknown date.The patient's anatomy was not tortuous.During the procedure, the guide catheter broke into two pieces during release.The broke guide catheter was removed with grasping forceps.The procedure was completed using another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the advanix biliary stent with naviflex rx delivery system instructions for use (ifu), "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the ifu.

Brand Name
NAVIFLEX? RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21587808
Report Number3005099803-2025-00767
Device Sequence Number9276272
Product Code FGE
UDI-Device Identifier08714729787082
UDI-Public(01)08714729787082(17)260314(10)33635135
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Model NumberM00533560
Device Catalogue NumberM00533560
Device Lot Number0033635135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown